-7 Years ago started getting pimples and blackheads on the face on the nose and around the mouth, and I overused way too many acne products which I believe damaged the skin/made it worse. (at one point I also had bad acne on my forehead, but I stopped using products there and my forehead has been fine ever since)
-I have been seeing many dermatologists since then (about 8 of them) and have not had any success with treating my skin.
-My skin has become very oily and at the same time very red/itchy/dry, I believe dehydrated.
-About three years ago I was put on Accutane which cleared up the acne, reduced the oil, and overall made the skin feel a lot better.
-A few months after finishing my 6 month course on Accutane, the oil began to return and soon after the dry/dehydrated skin returned with the oil.
-Based on the previous statement, I googled and conducted tons of research why my skin would be getting dry/itchy/red as the oil was returning (very weird considering oily skin is suppose to make your skin less dry).
-I came up with the conclusion that I had seborrheic dermatitis, and went to a few dermatologists who tried to treat me for it.
-None of the treatments for seborrheic dermatitis worked, and I was getting desperate to try anything. Also I should mention that my skin never really had the peeling that seborrheic dermatitis causes. My skin is always just very dry feeling, gets blotchy/red, and itches while at the same time being oily.
Flashforward to today: I requested to be put back on Accutane and have been using it for about three months. I was on a very low 10mg dose, but recently stopped because my skin been getting severely dry. The reason I wanted to be put on it was because I was hoping if the oil stopped, the dry/itchy/red skin would also disapear, which it did for about a month or two, but returned after I had a bad reaction to a new moisturizer I used for a few days. (CeraVe).
So the Accutane wasn't doing what I was expecting it to do, so now I'm thinking I just have severly dehydrated skin, which also gets oily OR another skin condition that I'm unaware of, possibly an allergy. The past few nights I've been using Aquaphor on my face and lips to try and hopefully reduce the itchy/dry/red skin, but the only thing that has happened is my skin is it has become more oily(stopped the Accutane), more red, and itchy.
So this makes no sense to me. I'm getting desperate for answers and a treatment. I'll re-read this later and see if it even makes sense or if I've left something out.
My Regimen for the past few years has been wash with Purpose Gentle Cleanser, and apply moisturizer. Currently I'm using Neutrogena Oil-Free Fresh Moisture, Jojoba oil + Twinlab NaPca with Aloe, and OC 8 to control the oil a bit. Basically I've been using the most gentle products, and still have oily/dry/itchy skin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.